Schoolboy, 11, has been left unable to smile or laugh without suffering narcolepsy fits after he was given a nasal spray flu vaccine as part of a government scheme

JUST SAY NO !

A young boy will be forced to live the rest of his life without laughing after a flu vaccine issued at his school brought on a condition that causes him to seizure if he smiles too much.

Bobby Hunter¬†was described as a ‘happy-go-lucky’ boy up until he inhaled a nasal spray given to him and his classmates as a flu deterrent a year ago.

But the vaccine left the 11-year-old with cataplexy – an illness where seizures are triggered by giggling – and brought on narcolepsy, meaning he falls asleep constantly.

Medical experts say both have been known to be activated by the spray in extremely rare instances, confirming his family’s suspicions.

The conditions mean Bobby can either fall asleep at the drop of a hat or collapse on the ground in a terrifying seizure, during which he is still aware of what’s going on around him.

Both mean he now has to live his life mollycoddled from extreme fun or humour – and is in constant fear of passing out.

Mother Amanda, an NHS clerical worker in the Scottish Borders, said: ‘He strives to cope, but we know in our heart of hearts that he shouldn’t be burdened with this.

‘Bobby is scared to laugh, the cataplexy has affected him so much.

‘When he laughs he has a sudden onset of transient muscle weakness and often collapses, even though he remains fully conscious and aware. It has been painful to watch.’

Facebooktwitterreddit